Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
135 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of Duromine?

Answered by
Dr.
Dr. Rakhi Tayal

OBGYN

Practicing since :2001

Answered : 13743 Questions

default
Posted on Tue, 24 Nov 2015 in Women's Health
Question: Hi, I have been on Duromine for 1 month now but was taking it during the week and weekend off. The last week I was finding it really hard to sleep and was feeling irritated which is a side affect, so I thought I might take a week off them. In the meantime I was due for my period the 3rd day I stopped but I am now 9 days late and I'm not pregnant because the test I did came up negative. I am starting to freak out what is wrong with me? I have never experienced a period this late before. Does the Duromine have something to do with it? Also if Duromine has something to do with it will my cycle regulate again once I stop it taking it?
doctor
Answered by Dr. Rakhi Tayal 2 hours later
Brief Answer:
Can be due to Duromine.

Detailed Answer:
Hello,
Thanks for trusting us with your health concern.
Duromine pills help in losing weight and a sudden loss of weight and dietary changes can cause a delay in the periods. Stress and anxiety can also add to the delay. Since the pregnancy test is negative there is no need to worry. It is best to wait for your periods to start spontaneously.
After you stop taking Duromine your periods will return to normal cycles in 2-3 months.
Please feel free to discuss further. I will be glad to answer the follow up queries that you have.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Rakhi Tayal 34 hours later
Thank you for your reply.
So Duromine doesn't effect a female reproductive system like for example steriods effect males fertility?
My weight loss wasn't to much though?
I lost about 5 kilos in 4 weeks because I made myself eat but my diet was a little all over the place and I was agitated and couldn't sleep at times that's why I decided to take a break from them. I'm not to over weight I am just on the border line but because my BMI was over I decided to get the duromine and the doctor agreed to 40mg which might have a lot to do with it?
I am jumping to all kinds of things in my head but I really haven't had any issues with my periods before. They have always been ok and I have been tested about a year ago and all was ok but this has just made me paranoid.
doctor
Answered by Dr. Rakhi Tayal 1 hour later
Brief Answer:
Delay in periods is due to weight loss.

Detailed Answer:
Hello.
Thanks for writing again.
Duromine directly does not affect the female fertility but the associated weight loss can cause disturbance in the cycle. Losing 5 kgs in 4 weeks is enough to cause a menstrual disturbance.
There is no need to worry. The periods will return on their own after the sudden weight loss stops.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Rakhi Tayal 8 hours later
Thank you
doctor
Answered by Dr. Rakhi Tayal 3 hours later
Brief Answer:
You are welcome.

Detailed Answer:
Hello.
Thank you.
I am happy I could help.
Please do recommend our services to others too in case you found them helpful. For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Wishing you the best in whatever you do.
Best regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Stress

doctor1 MD

I keep getting a random throbbing in my neck on the right side...almost like an adrenaline rush would cause. It happens when I am in a relaxed...

doctor1 MD

Hi, I am currently taking Lutera (birth control) and noticed a very light 3-4day period during my placebo week. Almost 2 weeks later, I noticed...

doctor1 MD

I have a possible stress fracture in the base of my 3rd toe. MRI and X-ray showed stress reaction. I don t know if that means full stress fracture....

doctor1 MD

Hi, I think I am in perimenopause and when I get in bed at night sometimes I m aware of my heartbeat and sometimes it feels like fluttering or...

doctor1 MD

Hi Doctor, I want to improve my brain performance, so visited Ayurvedic doctor to take the swarna bhasma,i am little obese and having snoring...

doctor1 MD

hi i m facing sleep disturbance since last 8 years i feel too much pressure over and behing myleft ears may be it leads to stress and breaks my...

doctor1 MD

I have low body temperature, and am concerned that my thyroid may be not working optimally. My TSH is 4.13. If I reduce the stress in my life, will...